Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Unnamed Soldier

Accutane: My experience...where to go from here...

Recommended Posts

I'm 16, 6'1", 180lb, male.

I took accutane at 40mg/day for about 3 months...it cleared everything up, and all I had to pay for it was several minor side effects. I would describe it as worthwhile.

3 weeks off, my back and chest remained clear, but my face started breaking out again, albeit milder than before....Still, I didn't want to risk more sides again. I talked to the derm and agreed to get on a low dose of the medicine (10mg/day) for as long as needed and so far it's amazing. My skin's fairly dry, and my face has cleared again. In 3 short days. In fact, my derm has said I might be able to go down to every other day, or even a 10mg pill after every two days.

I'm a little concerned however...do you guys think this is a wise decision? I want to maintain clear skin as long as possible...high dose for a short time works, but doesn't work long-term. At this rate I could be on it for years, safe to say my derm said at 10mg/day every other day they probably wouldn't even need to check my liver much at all. I just can't take acne anymore..it's holding me back from life. I'm not even going to bother trying BP or such shit again, all it'll do is burn my face off...

Link to post
Share on other sites

Im willing to bet that if you go back on 'tane for 2 more months at 80mg.day - you'd be a lot better off. Why you ask? Because you're 180 lbs. "tane is effective when you take a certain amount over a certain time in relation to your body size. I weigh less that you and am on 80 mgs for 5 months (in 5th month). Since its only been 3 weeks, you can just restart, rather than start over. Most people who start on a low dose, work their way up to a higher dose. the LONGER you're on 'tane the worse the damage can be, but if you just go up in dosage for 2 more months I think you're going to get the best results. Im no doctor, but this is just what i've seen. Lots of people have started at 40 and moved to 60 or 80 and been very happy. I've been on 80 the whole time and I am more than happy w/my results. I think its great that your doctor is very cautious about the 'tane, but ask him what he thinks about upping your dose for two months and then being done w/the treatment.

Link to post
Share on other sites

Side effects and long-term effects are two totally different things.

At the rate you're going - 10mgs - you're going to be on 'tane for a long time to achieve the cumulative dose. The longer you're on it, the more damage it could potentially do to your organs. Yes dosage means something, but Im a firm believer that the cummulative dose is important for not going into remission. Look, you were on 40 for 3 months and you're close to 200 lbs - not even close to the cumulative dose. Thats why you broke out again. The longer you're on the 'tane the longer your liver suffers. The longer the damage is done, the harder it is to reverse the damage. Less time is definitely going to be harder side - effect wise, but long term wise, its going to be a better option.

Most people on this site move up in dosage, not down, w/great results. thats all im saying.

Link to post
Share on other sites
Side effects and long-term effects are two totally different things.

At the rate you're going - 10mgs - you're going to be on 'tane for a long time to achieve the cumulative dose.    The longer you're on it, the more damage it could potentially do to your organs.  Yes dosage means something, but Im a firm believer that the cummulative dose is important for not going into remission.  Look, you were on 40 for 3 months and you're close to 200 lbs - not even close to the cumulative dose.  Thats why you broke out again.  The longer you're on the 'tane the longer your liver suffers.  The longer the damage is done, the harder it is to reverse the damage.  Less time is definitely going to be harder side - effect wise, but long term wise, its going to be a better option.

Most people on this site move up in dosage, not down, w/great results.  thats all im saying.

Link to post
Share on other sites

I didn't realize your liver was suffering from the 40 mgs. I've had no bad blood work yet, so I guess i've been lucky. What Im trying to say, and maybe im wording it wrong - but if your goal is to reach the cumulative doseage - its going to take awhlie. The longer the 'tane is in your system - the more it builds up, and the more damage it causes. Thats why most doctors won't let you be on it for more than 5 months. I guess what im saying is that its been proven to be less harmful to blast your liver with more over a short time period than it is to take 'tane for longer than 5 months. But Hey, i was just trying to help since you said you were breaking out. You have to do whats best for you, i just know what worked for me, with really no side effects other than fatigue and dryness. But everyone is different, and I hope the 10 mgs does the trick!

Infact there are many people on such a low dose on this board, but I believe they weight less and do plan to go up in doseage evntually - Arp is one of them.. Arp??

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×